MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES STRIDE INSERT TRIAL SIZE C 10MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

BLUE BELT TECHNOLOGIES STRIDE INSERT TRIAL SIZE C 10MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number PFSR101004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a case today we had an issue with trialling the polys.Surgeon slid in the trial poly and each time he did so, it seemed to rock back and forth anterior to posterior inside the tibial tray.This caused issues trialling our final rom, especially when he tried to bring the leg into full extension where the poly was pushed to the posterior each time.The surgeon kept playing with poly trials until they were able to properly assess the fit.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: the device, used for treatment, was returned for prior evaluation but discarded.Visual and functional inspection of the returned devices revealed the poly trials were all the correct size and despite some wear and tear damage, fit as expected in known good tibial trays.No problem found with the returned material.Additional information received from the site indicated that the user pressed down the most anterior portion of the poly trial upon the posterior portion with rock superiorly due to the geometry of the poly.This can be an indication that the contact points are very anterior on the poly/tibia.There was no impact to the patient.There was no part/serial/lot number provided for dhr review so it could not be concluded if the device met the manufacturing specifications.A complaint history review identified similar events.The naviopfs¿ system for unicondylar knee replacement released at the time of the complaint provides detailed instructions for placement and removal of the poly trial.The user is instructed to follow the tibia first: implant planning and placement guidelines when going through this process.The poly insert trial is designed to engage with the tibial trial when placed in the patient's anatomy and prevents any catching from respective geometries.The user's manual provides detailed instructions for placing the poly trial.We were unable to confirm there was a relationship established between the reported event and the device.The reported event was likely due to a very anterior single contact point causing the poly trial to tilt upwards in the posterior area, resulting in the "rocking" motion that was described.

Brand Name
STRIDE INSERT TRIAL SIZE C 10MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest
blvd ste 40
plymouth, mn
MDR Report Key9983814
Report Number3010266064-2020-00358
Device Sequence Number2952741
Product Code HSX
UDI-Device Identifier00885556627747
UDI-Public00885556627747
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR101004
Device Catalogue NumberPFSR101004
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2016
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR